Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: John Guckenheimer and Philip Holmes
Title: Nonlinear oscillations, dynamical systems, and bifurcations of vector fields
Additional book information: Applied Mathematical Sciences, Vol. 42, Springer-Verlag, New York, 1983, xvi + 453 pp., $32.00. ISBN 0-3879-0819-6.

Author: M. C. Irwin
Title: Smooth dynamical systems
Additional book information: Academic Press Inc., London, 1980, x + 260 pp., $48.50. ISBN 0-1237-4450-4.

Authors: Jacob Palis Jr. and Welington de Melo
Title: Geometric theory of dynamical systems, an introduction
Additional book information: Springer-Verlag, New York, 1982, xii + 198 pp., $ 28.00. ISBN 0-3879-0668-1.

References [Enhancements On Off] (What's this?)

  • John Guckenheimer and R. F. Williams, Structural stability of Lorenz attractors, Inst. Hautes Études Sci. Publ. Math. 50 (1979), 59–72. MR 556582
    R. F. Williams, The structure of Lorenz attractors, Inst. Hautes Études Sci. Publ. Math. 50 (1979), 73–99. MR 556583
  • [L] E. N. Lorenz, Deterministic non-peiodic flow, J. Atmospheric Sci. 20 (1963), 130-141.
  • Colin Sparrow, The Lorenz equations: bifurcations, chaos, and strange attractors, Applied Mathematical Sciences, vol. 41, Springer-Verlag, New York-Berlin, 1982. MR 681294
  • John Guckenheimer and R. F. Williams, Structural stability of Lorenz attractors, Inst. Hautes Études Sci. Publ. Math. 50 (1979), 59–72. MR 556582
    R. F. Williams, The structure of Lorenz attractors, Inst. Hautes Études Sci. Publ. Math. 50 (1979), 73–99. MR 556583

Review Information:

Reviewer: John Franks
Journal: Bull. Amer. Math. Soc. 10 (1984), 135-139
DOI: https://doi.org/10.1090/S0273-0979-1984-15217-0